MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7; PROSTHESIS, HIP

ZIMMER BIOMET, INC. G7; PROSTHESIS, HIP
Catalog Number 010000665
Medical Device Problem Codes Material Erosion (1214); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Hemorrhage/Blood Loss/Bleeding (1888); Inflammation (1932); Necrosis (1971); Pain (1994); Subluxation (4525); Metal Related Pathology (4530); Swelling/ Edema (4577); Insufficient Information (4580)
Date of Event 09/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The customer has indicated that the product will not be returned to zimmer biomet for investigation, as its location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that approximately three years post-implantation, the patient underwent a left hip revision due to unknown reasons.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: d4; g3; h2 the following sections were corrected: d1; d2 product code the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: a4-6; b1; b5-7; d4 lot; d10; g3; h6.The following sections were corrected: d4 cat#; d6; e1.D6b: device was retained and not explanted.D10: cat# 650-0662 lot# 3043983 delta ceramic fem hd 36/+3mm.Cat# 20153606 lot# 64849786 36mm i.D.Size f +5mm offset liner.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that approximately two years post-implantation, the patient underwent a right hip revision due pain, squeaking, swelling, and redness in the hip.The patient felt a pop like when moving a box at work, but x-rays did not see any findings.It felt like something rolled in the anterior aspect of the hip and rolled back.There was progressive pain and approximately three weeks later, x-ray showed the head articulating against the cup with the poly liner disassociated from the cup.There were elevated crp levels, which indicated inflammation and infection risk so the patient underwent an irrigation and debridement with head and liner exchange.During the procedure, there was significant metallosis identified through the hip and tears in the fascia.Necrotic tissue and pieces of the loose, fractured poly liner were removed.The hip was thoroughly irrigated and there was ebl of 850ml with prbcs transfused.The stem and shell remained.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: d4; g3; g4; h2; h3; h4; h6; h10.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Medical records were provided.Review identified the following: an initial right tha was performed.While at work moving a box, the patient felt a pop in his hip.X-rays did not show any acute findings after the event.Additional x-rays taken later on showed the head was articulating against the cup and the poly had disassociated.A revision occurred, where disassociation and fracture of the liner was confirmed, as well as subsidence of the right hip.There was also metallosis/pseudocapsule throughout the joint.The metallosis was noted throughout the head, but the trunnion of the stem appeared okay.A tear was also noted in the fascia.The head and liner were explanted and replaced.The stem and cup remained implanted.A definitive root cause cannot be determined.Complaint is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b7; g3; h2.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further information is available at the time of this report.

Brand Name
G7
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22805021
Report Number0001825034-2025-02464
Device Sequence Number15367895
Product Code PBI
UDI-Device Identifier00880304524248
UDI-Public(01)00880304524248(17)301203(10)6911117
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K121874
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number010000665
Device Lot Number6911117
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2025
Supplement Date Received by Manufacturer09/04/2025
09/30/2025
10/30/2025
11/25/2025
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date09/24/2025
10/09/2025
11/19/2025
12/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight132 KG
Patient EthnicityNon Hispanic
Patient RaceWhite